Changed to new Medication

/static/themes-v3/default/images/default/home/bg-generic.jpg?1516194360

Patients Diabetes (Type 2)

17 answers

231 views

Topic of the discussion



Posted on
Good advisor

Hello to all,,it had been a long time since my last post.

Well I have had a change to my diabetes meds,,,gone is the gliclazide,it made me feel bloated,,and the dsn has given me Canagliflozin,,which makes your body pee out excess sugar and therefore helps with the condition...I have been peeing and I have now lost weight,, nurse weighed me on,,,8/6/16,,,130kgs ,,,21/9/16,,122kgs  48 bmi,,,

the urology consultant on 20/7/16 had me on 128kgs and 50 bmi,,so things are looking better,,,,the glic is still available and might be brought back,,if my next hab1A is not showing good figures,,,,I hope you all feeling well and managing your condition with good patience,,,,ttfn from Karen.

Hello to all,,,here is an update on my weight progress,,,have continued with the canagliflozin and without the glic,,and my weight continued to go down,,,with the urology dept on 19/10/16 118.9kg and 46 bmi...with the dsn on 7/12/16 116 kg and 45.3 bmi,,,sadly my Hab1C had gone up to 76 from 54,, so the glic was put back in at 40mg once a day,,,feelings of bloatedness soon came back,,,and weight loss seemed to slow down (well was not piddling as much!),,,so I have continued,,,went back to the urology for a treatment and got weighed,on 11/1/17 and was 114kg and 45 bmi,,so little lost,,feeling down,,, so I have changed the way I take my meds in the morning,,,,and now take the canagliflozin first,,then when ready to go for breakfast then take the glic,,,hoping giving the canagliflozin time to start work,,,will see how this goes. 

I hope everybody who is trying to shed some weight is having success, and have got over the silly season, and all that brings with it,,,,I am back to see the dsn on 22/2/17 and blood tests on the 15/2/17 to see how things are going along....well ttfn from karen.

Beginning of the discussion - 10/10/2016

Changed to new Medication


Posted on
Good advisor

Well done on losing weight 

Changed to new Medication


Posted on
Good advisor

Hello JazzyC,,,,thank you for saying so,,,ttfn from Karen.

Changed to new Medication

• Community manager
Posted on
Good advisor

Hello @Karen56 ,

You can share your experience with other members in this discussion: Watching your weight. Others could benefit from your advice!

Changed to new Medication


Posted on

I have now developed diabetic neuropathic   Pain in my feet so been prescribed Duciltia 30 mg one a day any thoughts about it from anybody

Changed to new Medication


Posted on

I have been on the same medication for almost two decades and several GP's and they all insist 

that there is nothing better than Metformin thank you for you input I shall find another GP to find what my BMI

is. 

Changed to new Medication


Posted on

Hello Dolly 68.

Doctors insist that there is nothing better than Metformin.However I started complaining about uncontrollable diaharroea FIFTEEN yearss ago and they all refused to believe that it was the Metformin. I had endoscopies and other invasive tests- nothing wrong with me!   Still no one suggested that it could be the medication. They even suggested I take daily doses of Imodium. After 15 years a GP in Scotland suggested that one and a half Metformion was too much. It turned out, after a change of meds that I am  intolerant to Metformin. After 15 years of misery my life has improved!  I have had several friends and relatives with a similar problem.  Metformin may be ·state of the art· but its by no means perfect´!  If any of you have suddenly developed a problem , this could be it!

Courage

RosB

Changed to new Medication


Posted on

Hi Karen 56, Note this small section from my post in the Discussion Empagliflozin on 12/09/16 regarding Canagliflozin.

"Three weeks after starting the Canagliflozin, I had an emailed newletter from dlife (an American diabetes site) with the headline "Concern over new diabetes drug" - yes it was Canagliflozin!!  The American FDA were saying that they wouldn't have licenced Canagliflozin if they had seen all the true test results.  They said is caused Heart attacks, strokes and osteoperosis - with the breaking of bones in the lower spine and hips in particular and many other side affects and all within twelve weeks of taking it!!!!! "  In my view it's not worth taking the chance.

Changed to new Medication


Posted on

I've also been told it's dangerous to be on Emplagliflozin and Glic

Changed to new Medication


Posted on
Good advisor

Hello to All,,,Hello Skye77,,sorry i have only just read your post concerning Canagliflozin,,nothing like this this has been mentioned to me,,and on MediGuard they have not not raised a big black flag as yet,,,,I will be keeping my eyes open for news and will discuss this with my DSN in December,,,

It has helped me in that i have lost a total of 15 kgs since June,,,which is great and no longer have a bloated stomach,,,but sadly my HAb1C results have shot right up and now I have had to put 40mg of Glic back into my daily meds,,,which has slowed the Cana down with the passing of water,,,,I will see what effect it is having on my daily BS results and to my weight loss total,,,getting medication right takes a lot of patience and trial and error,,,,to all keep up the good work and making progress with your conditions.

Most commented discussions